| Model Number |
VP-556-X |
| Medical Device Problem Codes |
Break (1069); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Codes |
Tissue Breakdown (2681); Foreign Body In Patient (2687); Unintended Radiation Exposure (4565)
| Date of Event |
05/23/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
According to the reporter, during an open major vascular surgery, off-pump bypass, and vascular suturing procedure, four needles broke.An x-ray was performed to locate the needle, but it could not be found.The surgical time was extended to find the broken needles, delaying chest closure.A new suture was used to resolve the issue.The broke needle was not found and it was impossible to confirm whether the broken needle was outside the body or inside the body.
Additional Manufacturer Narrative
D10 concomitant product: vp-556-x surgipro ii 5-0 blu 90cm cv23da (lot#: d3g2572y); vp-556-x surgipro ii 5-0 blu 90cm cv23da (lot#: d3h3040y); vp-556-x surgipro ii 5-0 blu 90cm cv23da (lot#: d3h3039y) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.